Cisplatin induced arrhythmia; electrolyte imbalance or disturbance of the SA node?

Rabbab Oun, Edward Rowan

Research output: Contribution to journalArticle

15 Citations (Scopus)
120 Downloads (Pure)

Abstract

Since its approval in 1979 cisplatin has become one of the most extensively used chemotherapeutics in the clinic and although cell resistance and toxicity hinder its efficacy it continues to be a gold standard regimen. Cisplatin's side effects primarily include nephrotoxicity, gastrointestinal toxicity, neurotoxicity and ototoxicity. Cardiotoxicity is generally not defined as a side effect of cisplatin. However, over the past decade there has been a surge in the amount of clinical cases reporting a vast array of cardio-toxic events occurring during or shortly after cisplatin infusion, these range from angina to cardiac ischemia and chronic heart failure. This review intends to discuss the clinical cardiac manifestations of cisplatin specifically tachycardia and bradycardia which can be lethal and the possible mechanisms of action.

Original languageEnglish
Number of pages4
JournalEuropean Journal of Pharmacology
Early online date6 Jun 2017
DOIs
Publication statusE-pub ahead of print - 6 Jun 2017

Keywords

  • cisplatin
  • cardiotoxicity
  • arrhythmia
  • platinum
  • chemotherapy

Cite this